Alert archive / Mississippi / River Flood Warnings in 2018

River Flood Warning 7, NWS New Orleans, LA

January 27, 2018Pike County, Mississippi

NWS New Orleans, LA issued this river flood warning at Jan 27, 2018, 10:06 PM CST for Pike County, Mississippi. It took effect at Jan 28, 2018, 6:00 AM CST. It was in force for 10 hr.

The area

The outline as issued.

The facts

Issued
Jan 27, 2018, 10:06 PM CST (04:06 UTC)
In effect from
Jan 28, 2018, 6:00 AM CST
Expired
Jan 28, 2018, 4:24 PM CST
In force
10 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Minor

County Pike County, MS

The river

Written for the forecast point Tangipahoa River at Osyka (OSYM6).

Action stage
14 ft
Minor stage
15 ft
Moderate stage
20 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07375280, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

681 
WGUS44 KLIX 280406
FLWLIX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New Orleans/Baton Rouge, LA
1006 PM CST Sat Jan 27 2018

...The National Weather Service in New Orleans Baton Rouge has issued
a flood warning for the following rivers in Mississippi... 

  Tangipahoa River At Osyka affecting Pike County
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 24 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.

Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!

A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local tv and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

MSC113-281800-
/O.NEW.KLIX.FL.W.0007.180128T1200Z-180128T1800Z/
/OSYM6.1.ER.180128T1200Z.180128T1200Z.180128T1200Z.NO/
1006 PM CST Sat Jan 27 2018

The National Weather Service in New Orleans/Baton Rouge has issued a 

* Flood Warning for 
  The Tangipahoa River At Osyka.
* from Sunday morning to Sunday afternoon.
* At  9:00 PM Saturday the stage was 13.9 feet.
* Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...The river is expected to rise to near flood stage 
  Sunday morning.
* Impact...At 15.0 feet...Pastures and woodlands along with some crop 
  land near the river will be inundated.

&&
 
LAT...LON 3097 9042 3098 9048 3103 9048 3103 9042

&&

LAT...LON 3097 9042 3098 9048 3103 9048 3103 9042






$$
2 follow-up statements
192 
WGUS84 KLIX 281556
FLSLIX
Flood Statement
National Weather Service New Orleans/Baton Rouge, LA
956 AM CST Sun Jan 28 2018

...The flood warning continues for the following rivers in 
Mississippi...Louisiana...
 
  Tangipahoa River At Osyka affecting Pike County 
  Tangipahoa River Near Robert affecting Tangipahoa Parish 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 24 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.

Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!

A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local tv and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

MSC113-290300-
/O.EXT.KLIX.FL.W.0007.000000T0000Z-180129T0300Z/
/OSYM6.1.ER.180128T1614Z.180128T1800Z.180128T2100Z.NO/
956 AM CST Sun Jan 28 2018

...Flood Warning extended until this evening...The Flood Warning 
continues for
  The Tangipahoa River At Osyka.
* until this evening.
* At  9:00 AM Sunday the stage was 14.9 feet.
* Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...Rise above flood stage by late this morning and continue
  to rise to near 15.1 feet by this afternoon.the river will fall 
  below flood stage by late this afternoon.
* Impact...At 15.0 feet...Pastures and woodlands along with some crop 
  land near the river will be inundated.

&&

LAT...LON 3097 9042 3098 9048 3103 9048 3103 9042


$$

LAC105-292155-
/O.EXT.KLIX.FL.W.0006.000000T0000Z-180131T1600Z/
/ROBL1.1.ER.180128T1658Z.180129T1800Z.180131T1000Z.NO/
956 AM CST Sun Jan 28 2018

The Flood Warning continues for
  The Tangipahoa River Near Robert.
* until Wednesday morning.
* At  9:30 AM Sunday the stage was 14.4 feet.
* Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...Rise above flood stage late this morning and continue
  to rise to near 17.5 feet by tomorrow early afternoon.the river 
  will fall below flood stage by Wednesday morning.
* Impact...At 17.0 feet...Low places along Highway 22 south of Robert 
  will be under water. Water will approach the entrance of Hidden 
  Oaks Campground. Trailers at the camp ground will be unable to be 
  moved out when the river reaches 18 feet.
* Impact...At 16.0 feet...Minor flooding near the river with beach 
  areas under water.
* Impact...At 15.0 feet...Minor flooding near the river.


&&

LAT...LON 3036 9025 3030 9030 3069 9050 3069 9043


$$
297 
WGUS84 KLIX 282224
FLSLIX
Flood Statement
National Weather Service New Orleans/Baton Rouge, LA
424 PM CST Sun Jan 28 2018

...The flood warning is cancelled for the following rivers in 
Mississippi...
 
  Tangipahoa River At Osyka affecting Pike County
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 24 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.

Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!

A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local tv and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

MSC113-282254-
/O.CAN.KLIX.FL.W.0007.000000T0000Z-180129T0300Z/
/OSYM6.1.ER.180128T2130Z.000000T0000Z.180128T2130Z.NO/
424 PM CST Sun Jan 28 2018

The Flood Warning is cancelled for
  The Tangipahoa River At Osyka.
* At  4:00 PM Sunday the stage was 14.9 feet.
* Fell below flood stage at  3:30 PM Sunday.
* Flood stage is 15.0 feet.
* Forecast...The river will continue to fall to 13.8 feet by Monday
  morning.


&&

LAT...LON 3097 9042 3098 9048 3103 9048 3103 9042






$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Jan 27, 7:12 PM CST, 2 hours 54 minutes earlier.

Area forecast discussion, Jan 27, 7:12 PM CST, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
712 PM CST Sat Jan 27 2018

.SOUNDING DISCUSSION...
The upper air release this evening was routine with no problems
encountered. The 00Z sounding indicated a nearly saturated profile
with a precipitable water value of 1.52...very similar to what was
observed in the sounding this morning. There was some elevated
weak instability. Moderate southeast to south winds prevailed
in the lower levels, while west to southwest winds were noted
throughout the remainder of the sounding. 11

&&

.PREV DISCUSSION... /issued 416 PM CST Sat Jan 27 2018/

SHORT TERM...
Weak surface 1018 mb low pressure system that brought the heavy
rains to the area is currently slowly filling in near the Pearl
River The upper impulse that was enhancing the rainfall has
aligned with lower level feature to make the system more
progressive in the past couple of hours. Given this trend, went
ahead and cancelled the Flash Flood Watch that was up for areas
west of the Pearl River. This has been replaced by local river
flood warnings where rapid rises were pushing several streams to
flood stages in and near Baton Rouge and the other lake drainage
basins. A cursory collection of rainfall reports, issued this
afternoon via Public Information Statements, shows generally 2 to
6 inches of accumulation from Napoleonville to downtown Baton
Rouge into St. Helena Parish. The rest of the area fared generally
1 to 3 inches. Area evening carnival parades should go off with
just intermittent light rain. Next concern will be lag of cold and
dry air arrival to set a period of stagnant lighter wind flow
tonight with temperatures lowering closer to area water
temperatures. This should onset widespread fog that may become
locally dense at times overnight into Sunday morning. Dry air
arrival by mid-morning Sunday should aid in lifting and flushing
out the fog. High pressure then builds in for drier and cooler
conditions during the day Sunday into Monday.

LONG TERM...
Cold high pressure becomes re-enforced Monday night with chilly
night temperatures flirting with freezing in the more northern and
drainage prone areas Tuesday and Wednesday. The high moves east
later in the week to bring about strong return flow from deep into
the lower Gulf region a good resurgence of gulf moisture northward
Thursday into Friday. Next Arctic front settles into the area
Friday to produce another wet day to impact next Friday's parade
schedule, but dry and cool conditions should be in place for next
weekend.

AVIATION...
Fog is expected to develop as gradient relaxes and temperatures
cool over abundant residual ground moisture. Fog and low clouds
likely to produce widespread IFR and LIFR conditions towards 06Z
that doesn't improve much until around 15Z. MVFR conditions
developing towards 18Z and possibly VFR by end of valid taf
period.

MARINE...
Gradient wind showing signs of relaxing and should allow for the
expiration of the Small Craft Advisory by 00Z. Cold air advection
onsetting Sunday morning will likely bring strong northerly winds
for another Small Craft Advisory issuance in the morning package.
Gradient offshore flow Sunday through Tuesday before high moves
into the Atlantic midweek to onset strong return onshore flow by
Thursday. Next strong cold front moves off the coast Friday.

DECISION SUPPORT...
DSS code: Blue.
Deployed: None.
Activation: None.
Activities: Monitoring river flooding.

Decision Support Services (DSS) Code Legend
Green  = No weather impacts that require action.
Blue   = Long-fused watch, warning, or advisory in effect or
         high visibility event.
Yellow = Heightened impacts with short-fused watch, warning or
         advisory issuances; radar support.
Orange = High Impacts; Slight to Moderate risk severe; nearby tropical
         events; HazMat or other large episodes.
Red    = Full engagement for Moderate risk of severe and/or
         direct tropical threats; Events of National Significance.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  53  65  41  61 /  90  20  10   0
BTR  54  65  42  63 /  90  20  10   0
ASD  55  67  44  62 /  90  40  10   0
MSY  55  67  48  62 /  90  50  10   0
GPT  55  64  47  62 /  90  50  10   0
PQL  55  66  44  63 /  80  70  10   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&
Hazardous weather outlook, Jan 27, 7:43 PM CST, 2 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service New Orleans LA
743 PM CST Sat Jan 27 2018

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-281345-
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana-
East Feliciana-St. Helena-Washington-St. Tammany-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-St. Charles-
Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
743 PM CST Sat Jan 27 2018

This Hazardous Weather Outlook is for portions of Southeast
Louisiana...South Mississippi and the adjacent coastal waters.

.DAY ONE...Tonight

Patchy fog may develop after midnight over portions of southeast
Louisiana and southern Mississippi.

Several rivers in southeast Louisiana are forecast to rise above
flood stage. Keep up to date on the latest river flood warnings.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Hazardous marine conditions for small craft are expected across
the coastal waters Sunday night through Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Jan 27, 4:11 PM CST, 5 hours 55 minutes before
Special Weather Statement
National Weather Service New Orleans LA
411 PM CST SAT JAN 27 2018

MSZ080>082-272300-
Jackson-Harrison-Hancock-
411 PM CST SAT JAN 27 2018

...A LINE OF SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL
ACROSS HARRISON...EAST CENTRAL HANCOCK AND WESTERN JACKSON
COUNTIES...

At 407 PM CST, radar indicated thunderstorms with very heavy rain
were located along a line extending from near Diamondhead to near
Bay St. Louis. Movement was northeast at 30 mph. A larger area of
widespread moderate to heavy rain extended across the entire
Mississippi Gulf coast.

Locations impacted include...
Gulfport, Biloxi, Ocean Springs, Long Beach, Bay St. Louis, Waveland,
St. Martin, Diamondhead, D'iberville, Latimer, Lyman, Gulf Hills,
Gulf Park Estates, Saucier, Vancleave and Gulfport Airport.

Torrential rainfall associated with the thunderstorms and the
persistent rain area may cause localized flooding. Do not drive your
vehicle through flooded roadways.

LAT...LON 3038 8870 3036 8882 3038 8885 3039 8879
      3043 8885 3043 8899 3042 8901 3040 8886
      3037 8906 3030 8928 3036 8928 3037 8933
      3035 8936 3031 8932 3029 8936 3047 8939
      3068 8904 3068 8889 3074 8888 3073 8875
TIME...MOT...LOC 2207Z 241DEG 25KT 3043 8933 3025 8930

TD

Nearby

River Flood Warnings in Mississippi, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.